Thunderstorm Wind, Orange
- When
- February 22, 2:24 AM PST to 2:30 AM PST
- Where
- Orange County, Newport Beach
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $15,000
- Reported by
- COASTAL OBSERVING STATION
- Coordinates
- 33.617, -117.933
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 21, 9:30 PM PST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST MON FEB 21 2005 .SYNOPSIS...A DEEP COLD UPPER LEVEL LOW PRESSURE SYSTEM OFF POINT CONCEPTION CONTINUES TO SEND SHOWERS OVER THE AREA. ANOTHER BAND OF HEAVY RAIN IS EXPECTED TUESDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY MORNING. THE LOW WILL MOVE EAST WEDNESDAY EVENING. RAIN WILL BE HEAVY AT TIMES WITH ISOLATED THUNDERSTORMS AND POSSIBLE FLOODING. WEAK HIGH PRESSURE ALOFT MOVES OVER THURSDAY AND FRIDAY. A WEAK TROUGH WILL MOVE THROUGH SATURDAY...THEN HIGH PRESSURE ALOFT WILL RETURN OVER SOUTHERN CALIFORNIA SUNDAY AND MONDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SHOWERS SPEEDING ACROSS THE AREA TONIGHT WITH LIGHT TO MODERATE RAIN AT TIMES. UPPER LEVEL LOW REMAINS JUST OFF POINT CONCEPTION. SHOWERS WILL CONTINUE ACROSS THE AREA TONIGHT. AN ORGANIZED BAND OF RAIN...HEAVY AT TIMES...IS EXPECTED TO MOVE THROUGH ABOUT 9 AM THROUGH MID AFTERNOON TUESDAY. GFS SHOWS BULLS EYE OF UPWARD VERTICAL VELOCITY MOVING INTO THE AREA ABOUT MID TO LATE MORNING THROUGH MID AFTERNOON. SHOWERS WILL MOVE THROUGH BEFORE THE NEXT AND FINAL BAND OF RAIN MOVES THROUGH ABOUT WEDNESDAY MORNING WHEN THE UPPER LEVEL LOW KICKS OUT. SOME SHOWERS WILL CONTINUE THROUGH WEDNESDAY EVENING. WEAK HIGH PRESSURE ALOFT MOVES OVER THU AND FRI BUT HEIGHTS BARELY INCREASE...MAINLY JUST A WEAK RIDGE. A TROUGH MOVES THROUGH SAT WITH SOME DECENT 700 MB MOISTURE. COULD GET SOME SHOWERS OUT OF IT. QPF FORECAST RATHER WEAK WITH A FEW HUNDREDTHS AROUND BUT PARTLY CLOUDY LOOKS GOOD FOR NOW. HIGH PRESSURE ALOFT MOVES OVER SUN AND MON BUT APPEARS TO BE A DIRTY RIDGE WITH LOTS OF MID AND HIGH CLOUDS MOVING OVER. && .SGX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 3 PM...SEE LAXSPSSGX. FLOOD WATCH FOR ALL OF SOUTHWEST CALIFORNIA THROUGH TUESDAY EVENING...SEE LAXFFASGX. WINTER STORM WARNING THROUGH 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...SEE LAXWSWSGX. SNOW ADVISORY THROUGH 6 PM TUESDAY FOR SAN DIEGO COUNTY MOUNTAINS...SEE LAXWSWSGX. HIGH SURF ADVISORY AND RIP CURRENT RISK FOR ORANGE COUNTY AND SAN DIEGO COASTAL AREAS...SEE LAXSRFSGX. POTENTIAL FOR THUNDERSTORMS AND WATERSPOUTS IN THE COASTAL WATERS THROUGH TUESDAY NIGHT...SEE LAXMWSSGX. && WHITLOW
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 345 PM PST MON FEB 21 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-221400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 345 PM PST MON FEB 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. A STRONG STORM MOVING THROUGH SOUTHWESTERN CALIFORNIA WILL CONTINUE SHOWERS...HEAVY AT TIMES...AND SNOW IN THE MOUNTAINS. LOCAL PONDING OF WATER AND ROCK AND MUD SLIDES ARE POSSIBLE IN STEEP TERRAIN. A WINTER STORM WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5500 FEET...AND SNOW ADVISORY REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS ABOVE 5500 FEET THROUGH TONIGHT. SEE LAXWSWSGX. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA BELOW THE SNOW LEVEL THROUGH TONIGHT. SEE LAXFFASGX. SEVERE THUNDERSTORM WATCH UNTIL 10 PM. SEE LAXSPSSGX. MARINE WEATHER STATEMENT FOR THE COASTAL WATERS. SEE LAXMWSSGX. HIGH SURF ADVISORY THROUGH TONIGHT. SEE LAXSRFSGX. LOCAL DENSE FOG IN THE MOUNTAINS WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. THE STORM WILL CONTINUE TO AFFECT ALL OF SOUTHWEST CALIFORNIA INTO WEDNESDAY. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM TUESDAY FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS ABOVE 5500 FEET...AND SNOW ADVISORY REMAINS IN EFFECT FOR THE SAN DIEGO COUNTY MOUNTAINS ABOVE 5500 FEET UNTIL 600 PM TUESDAY. SEE LAXWSWSGX. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL TUESDAY EVENING FOR THE ENTIRE AREA BELOW THE SNOW LEVEL UNTIL TUESDAY EVENING. SEE LAXFFASGX. HIGH SURF ADVISORY THROUGH WEDNESDAY. SEE LAXSRFSGX. LOCAL DENSE FOG IN THE MOUNTAINS WITH VISIBILITY BELOW ONE QUARTER MILE AT TIMES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS REQUESTED. ATKIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 PM PST MON FEB 21 2005 CAZ042-043-048-050-055>058-220730- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 1100 PM PST MON FEB 21 2005 ...THE SEVERE THUNDERSTORM WATCH IS NO LONGER IN EFFECT... MACKECHNIE
The Santa Ana Mts radar (KSOX), 35 km away, was scanning. The volume nearest the first event began at 10:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441571.